Alert archive / Nebraska / Red Flag Warnings in 2025

Red Flag Warning 22, NWS North Platte, NE

October 3, 202526 counties in Nebraska

NWS North Platte, NE issued this red flag warning at Oct 3, 2025, 1:26 PM MDT for 26 counties in Nebraska. It took effect at Oct 4, 2025, 11:00 AM MDT. It was in force for 10 hr. 4 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Oct 3, 2025, 1:26 PM MDT (19:26 UTC)
In effect from
Oct 4, 2025, 11:00 AM MDT
Expired
Oct 4, 2025, 9:00 PM MDT
In force
10 hr
Issued by
NWS North Platte, NE
All 26 counties

Arthur County, NE, Blaine County, NE, Boyd County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Custer County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Garfield County, NE, Grant County, NE, Hayes County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE, Wheeler County, NE

The radar

The North Platte radar (KLNX), 25 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 4, 6:00 PM MDTTSTM WND GST 5913 Sse Hay Springs, NE
Oct 4, 6:22 PM MDTTSTM WND GST 60Oshkosh, NEEstimated time of 7:22 pm. A cedar tree fell on a house and broke out a window and power line down near the high school. Estimated winds of 60 mph.
Oct 4, 6:28 PM MDTTSTM WND DMGOshkosh, NEReports of power lines down in town.
Oct 4, 8:37 PM MDTTSTM WND DMGOshkosh, NERelayed report from spotter of a large pine tree down by the school.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The text

As transmitted.

3 follow-up statements
752 
WWUS83 KLBF 040752
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
252 AM CDT Sat Oct 4 2025

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED THIS AFTERNOON
THROUGH THE MID EVENING HOURS...

.Strong southerly winds of 25 to 35 mph with gusts to around 45 
mph will combine with low humidity to create critical fire weather
conditions today.

NEZ204-206-208>210-219-050200-
/O.CON.KLBF.FW.W.0022.251004T1700Z-251005T0300Z/
Eastern Panhandle/Crescent Lake NWR-
Sandhills/Valentine NWR/Nebraska National Forest-
Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National
Forest-Loup Rivers Basin-Frenchman Basin-Loess Plains-
252 AM CDT Sat Oct 4 2025 /152 AM MDT Sat Oct 4 2025/

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/
TODAY TO 10 PM CDT /9 PM MDT/ THIS EVENING FOR LOW RELATIVE 
HUMIDITY AND GUSTY WINDS FOR THE WESTERN SANDHILLS AND PORTIONS OF
SOUTHWEST NEBRASKA...

* AFFECTED AREA...Fire Weather Zone 204 Eastern 
  Panhandle/Crescent Lake NWR, Fire Weather Zone 206 
  Sandhills/Valentine NWR/Nebraska National Forest, Fire Weather 
  Zone 208 Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie 
  National Forest, Fire Weather Zone 209 Loup Rivers Basin, Fire 
  Weather Zone 210 Frenchman Basin and Fire Weather Zone 219 
  Loess Plains.

* TIMING...Noon to 10 PM CDT Saturday.

* WINDS...South 25 to 35 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...Falling to around 20 percent.

* TEMPERATURES...Upper 80s to lower 90s.

* LIGHTNING...Lightning possible late afternoon through the evening
  as thunderstorms approach from the west.

* IMPACTS...Any fires which may develop, will have a high 
  probability to spread rapidly and be difficult to control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
934 
WWUS83 KLBF 042148
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
448 PM CDT Sat Oct 4 2025

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED THROUGH THE MID 
EVENING HOURS...

.Strong southerly winds of 25 to 35 mph with gusts to around
45 mph will combine with low humidity to create critical fire
weather conditions through mid-evening. 

NEZ204-206-208>210-219-050300-
/O.CON.KLBF.FW.W.0022.000000T0000Z-251005T0300Z/
Eastern Panhandle/Crescent Lake NWR-
Sandhills/Valentine NWR/Nebraska National Forest-
Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National
Forest-Loup Rivers Basin-Frenchman Basin-Loess Plains-
448 PM CDT Sat Oct 4 2025 /348 PM MDT Sat Oct 4 2025/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/
THIS EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR THE
WESTERN SANDHILLS AND PORTIONS OF SOUTHWEST NEBRASKA...

* AFFECTED AREA...Fire Weather Zone 204 Eastern 
  Panhandle/Crescent Lake NWR, Fire Weather Zone 206 
  Sandhills/Valentine NWR/Nebraska National Forest, Fire Weather 
  Zone 208 Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie 
  National Forest, Fire Weather Zone 209 Loup Rivers Basin, Fire 
  Weather Zone 210 Frenchman Basin and Fire Weather Zone 219 
  Loess Plains.

* TIMING...Until 10 PM CDT this evening. 

* WINDS...South 20 to 30 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...As low as 20 percent.

* LIGHTNING...Lightning possible late afternoon through the 
  evening as thunderstorms approach from the west.

* IMPACTS...Any fires which may develop, will have a high 
  probability to spread rapidly and be difficult to control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

Taylor
663 
WWUS83 KLBF 050300
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
1000 PM CDT Sat Oct 4 2025

NEZ204-206-208>210-219-050400-
/O.EXP.KLBF.FW.W.0022.000000T0000Z-251005T0300Z/
Eastern Panhandle/Crescent Lake NWR-
Sandhills/Valentine NWR/Nebraska National Forest-
Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National
Forest-Loup Rivers Basin-Frenchman Basin-Loess Plains-
1000 PM CDT Sat Oct 4 2025 /900 PM MDT Sat Oct 4 2025/

...RED FLAG WARNING WILL EXPIRE AT 10 PM CDT /9 PM MDT/ THIS
EVENING...

The combination of humidity and lower temperatures has decreased
the threat for fire weather concerns, however strong winds will
remain possible over the next couple hours.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Oct 3, 11:45 AM MDT, 1 hour 41 minutes earlier. Its key messages:

  • Multiple days of elevated to near-critical fire weather conditions are likely Friday and Saturday, with greatest concern on Saturday.
  • A Marginal Risk (level 1 of 5) for severe weather is in place for late Saturday as rain and thunderstorms return to the forecast favoring western Nebraska.
  • Much cooler temperatures arrive for early next week with values falling 5 to 10F below normal by Monday with a slow climb back to above normal values by late week.
Area forecast discussion, Oct 3, 11:45 AM MDT, 1 hour 41 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
1245 PM CDT Fri Oct 3 2025

.KEY MESSAGES...

- Multiple days of elevated to near-critical fire weather
  conditions are likely Friday and Saturday, with greatest
  concern on Saturday.

- A Marginal Risk (level 1 of 5) for severe weather is in place
  for late Saturday as rain and thunderstorms return to the
  forecast favoring western Nebraska.

- Much cooler temperatures arrive for early next week with
  values falling 5 to 10F below normal by Monday with a slow
  climb back to above normal values by late week.

&&

.SHORT TERM /THROUGH TONIGHT/...
Issued at 407 AM CDT Fri Oct 3 2025

Early this morning, satellite imagery depicted mostly clear skies
across western and central Nebraska save for some mid-level clouds
invof the Missouri River. Did insert a mention of patchy fog early
this morning across mainly southwest and portions of central
Nebraska. This lines up with latest HREF/SREF probability maximas,
however, dense fog is not expected. Outside of this fog potential,
expecting largely a sunny to mostly sunny day. With anomalous warmth
off the surface through the mid-levels characterized by h85 through
h5 values exceeding the 90th percentile, will see another warm day
across the region. Forecast highs this afternoon will be nearly
identical from Thursday's values with middle 80s to low 90s, warmest
along the Nebraska/South Dakota border. In addition to that, will
likely see another breezy day with south winds gusting up to 30 mph.
These magnitudes fall just short of the median output of the always
aggressive NBM guidance but closer to hi-resolution guidance output.
Forecast soundings, particularly the NAM, show limited boundary
layer mixing which is reasonable given southeasterly winds and this
should prevent stronger winds from occurring. Winds should remain
breezy well into the overnight through frequency of the stronger
gusts should wane. Lows tonight should hover in the middle 50s west
to middle 60s east. These final values are on the warmer side
compared to statistical guidance but believe as a stronger LLJ takes
shape, we may struggle if not be unable completely to decouple and
so opted to keep things on the mild side.

National Weather Service North Platte NE
1241 PM CDT Fri Oct 3 2025
&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
Issued at 407 AM CDT Fri Oct 3 2025

Saturday/Saturday Night...more active weather arrives as a
disturbance bringing a multi-faceted weather setup moves through the
region. Ridge breakdown begins by early Saturday as deep troughing
across the West Coast quickly lifts north and east across the
central and northern Rockies. By afternoon, as the main disturbance
begins to cross the Continental Divide, lift will increase leading
to modest cyclogenesis. A surface cool front will track south and
east out of South Dakota later in the day but ahead of the feature
strengthening southerly flow will support stronger surface winds
amid another very mild day. With mid-level temperatures still
running above normal and now a more compressed pressure gradient,
expect better boundary layer mixing which should boost afternoon
highs by a few degrees for many. Deeper mixing should be able to tap
into stronger flow as a speed max centered around h7 settles
overhead. Forecast soundings show a good setup for efficient
momentum transfer owing to largely unidirectional flow. The result
is wind gusts likely exceeding 40 mph for many and perhaps as high
as 50 mph for a select few. Cannot completely rule out the need for
High Wind Warnings (50+ knots for any duration) but for now,
confidence is limited. Still though, NBM guidance suggests
probabilities of 50-80% for exceeding 48 knot gusts across portions
of southwest and central Nebraska. Will need to monitor this threat
going forward. As the frontal boundary begins to sag south into
western Nebraska, mid-level PV anomalies will begin to cross the
Front Range. This will lead to scattered to widespread rain and
thunderstorms. While recent trends have been to slow the arrival of
precipitation, a few locations in our far west may see activity as
early as mid-afternoon before the main wave and brunt of the
precipitation potential arrives for the evening and overnight.
Instability is sorely lacking largely due to meager lapse rates
aloft. That said...strong forcing, strong shear, and just enough
instability (~500 j/kg MUCAPE) should be enough to support at least
a damaging wind gust potential as activity moves off the higher
terrain. Believe any hail threat should be confined to the west of
the forecast area. Hi-resolution guidance, notable the long range
06z HRRR and NAM Nest show discrete storms west of the Highway 385
corridor and upscale growth occurring as activity crosses into the
Sandhills. This jives well with the thinking that wind gusts will be
the main concern. Rainfall potential does not appear to be overly
significant with both EPS/GEFS probabilities of exceeding 0.10" for
the day generally 70% or less outside the Pine Ridge area. With
ongoing convection, the cool front will be reinforced and quickly
shunted south and east out of the area. Dry conditions return by
early Sunday morning though the cooler temperatures may not quite be
apparent yet until later Sunday and Monday.

Sunday and Monday...though the frontal boundary will remain across
central Nebraska, broad westerly/northwesterly flow on Sunday will
begin the cooldown the start the week. Canadian high pressure will
nose in from the northwest and with CAA behind the front, expect a
considerable day-over-day change with breezy conditions continuing.
Highs will range from near 60F in the northwest, to the middle 70s
further south and east. While most precipitation potential should
focus along the frontal boundary later in the day which will remain
well east of the local area, some upslope flow thanks to developing
low pressure to the south may be enough to reintroduce Chance (<
50%) PoPs late Sunday into early Monday. Favored areas will again be
the Sandhills into Panhandle though QPF remains light at 0.10" or
less for most. The coolest day of the week will be Monday with
forecast highs set to fall into the upper 50s to lower 60s. Though
not overly noteworthy, it'll certainly feel more fall-like under
mostly cloudy skies. Precipitation chances may redevelop later in
the day favoring south of the Platte River system but ensemble
solutions remain split so confidence is low.

Tuesday and beyond...expecting a slow moderation of temperatures in
extended period. Largely below normal values should persist beyond
late week before a return to more seasonable values by the end of
the forecast period. This coincides with shortwave ridging building
across the southern and central Plains around Wednesday/Thursday.
Evolution of the upper-level flow in this timeframe remains
questionable at best as deterministic solutions show large
variations beginning Thursday. Even ensemble solutions show
appreciable discrepancies. Overall, it does appear that ridging will
once again build in towards the following weekend with some trough
moving onshore the West Coast around Friday/Saturday. How a decaying
eastern Pacific tropical system plays in all that will need to be
monitored as a large infusion of moisture appears probable as a
result but how far northeast this treks will be something to watch.

&&

.AVIATION /18Z TAFS THROUGH 18Z SATURDAY/...
Issued at 1241 PM CDT Fri Oct 3 2025

Southerly winds will increase this afternoon through Saturday as
a storm system approaches from the west. Southerly low-level jet
will also lead to wind shear concerns tonight, generally along
and southeast of an ANW to LBF line. Otherwise VFR conditions
can be expected to prevail through the period.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.

&&

SHORT TERM...NJ
LONG TERM...NJ
AVIATION...Taylor
Hazardous weather outlook, Oct 3, 10:40 AM MDT, 2 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
1140 AM CDT Fri Oct 3 2025

NEZ004>010-022>029-035>038-056>059-069>071-094-041645-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant-
Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan-
Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
1140 AM CDT Fri Oct 3 2025 /1040 AM MDT Fri Oct 3 2025/

This Hazardous Weather Outlook is for portions of western and north
central Nebraska.

.DAY ONE...This afternoon.

Elevated to near-critical fire weather conditions will be possible
across the western Sandhills towards the Pine Ridge. The concern is
humidity minimums falling to the 15 to 20 percent range with gusts
up to 25 mph.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Near-critical fire weather conditions are again likely Saturday for
much of western and north central Nebraska. The concern is gusts up
to 45 mph and humidity minimums falling into the 20 to 30 percent
range. Any fire start will have the potential for rapid spread and
erratic behavior.

Southerly winds gusting up to 45 mph, with locally higher gusts
possible for north central Nebraska, are likely Saturday leading to
strong crosswind concerns on east-west routes.

Isolated to scattered thunderstorms are possible late Saturday
afternoon but more likely Saturday evening for areas west of Highway
83. A few stronger storms are possible with the main concerns being
isolated damaging wind gusts.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Taylor

Nearby

Red Flag Warnings in Nebraska, 2025Every red flag warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; radar from the NEXRAD Level II archive.